MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DLT TS CER HD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY IRELAND - 9616671 DLT TS CER HD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532730
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Dislocation (2374); Unspecified Musculoskeletal problem (4535)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hcp reported two consecutive revisions of hip pe-inlays.This complaint is about the second revision.Patient was lifting heavy cement bags and had pain and squeaking in left hip.Xrays show hip head is off center and suspect dislocation.During the revision, osteophytes along the ¿socket edge¿ were identified along with metallosis, a head/liner dislocation and fractured inlay.Doi: (b)(6) 2023.Dor: (b)(6) 2023.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "hcp reported two consecutive revisions of hip pe-inlays.This complaint is about the second revision".The product was not returned to depuy synthes, however x-rays were provided for review.See attachments ((b)(4) x-rays).The x-ray investigation revealed that the dlt ts cer hd 12/14 32mm +9 was not properly centered at implant site.This type of condition may happen due to a dissociation between altrx neut 32idx48od and unknown hip acetabular cup, confirming a possible audible sound.Surgical technique pinnacle ® hip solutions pages 11-12 indicate that "the targeted shell abduction (as measured on radiographs) should be 40-45 degrees taking into account local soft tissue and anatomic landmarks", and "the targeted shell anteversion (as measured on radiographs) should be 15-20 degrees taking into account local soft tissue and anatomic landmarks".Abduction angle of 53 degrees, showed on evidence, confirms a dissociation on liner and cup/shell, suggesting a future fracture or dislocation.However, since quality of x-rays reviewed are poor, no observations pertaining to the nature of the reported event could be identified.Therefore, neither allegation could be confirmed.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the dlt ts cer hd 12/14 32mm +9 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 17/jun/2021.3) any anomalies or deviations identified in dhr: no.4) expiry date: 31/may/2026.5) ifu reference: ms-0902-00-820.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no surgical delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "hcp reported two consecutive revisions of hip pe-inlays.This complaint is about the second revision".The product was not returned to depuy synthes, however x-rays were provided for review.The x-ray investigation revealed that the dlt ts cer hd 12/14 32mm +9 was not properly centered at implant site.This type of condition may happen due to a dissociation between altrx neut 32idx48od and unknown hip acetabular cup, confirming a possible audible sound.Surgical technique pinnacle ® hip solutions pages 11-12 indicate that "the targeted shell abduction (as measured on radiographs) should be 40-45 degrees taking into account local soft tissue and anatomic landmarks", and "the targeted shell anteversion (as measured on radiographs) should be 15-20 degrees taking into account local soft tissue and anatomic landmarks".Abduction angle of 53 degrees, showed on evidence, confirms a dissociation on liner and cup/shell, suggesting a future fracture or dislocation.However, since quality of x-rays reviewed are poor, no observations pertaining to the nature of the reported event could be identified.Therefore, neither allegation could be confirmed.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the dlt ts cer hd 12/14 32mm +9 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 17/jun/2021.3) any anomalies or deviations identified in dhr: no.4) expiry date: 31/may/2026.5) ifu reference: ms-0902-00-820.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: hcp reported two consecutive revisions of hip pe-inlays.This complaint is about the second revision.The product was returned to j&j depuy synthes team for evaluation.Visual inspection revealed metal transfer on the convex surface of the dlt ts cer hd 12/14 32mm +9.Additionally, device exhibits wear patterns on the overall surface as evidence of the device being implanted for a period of time.No evidence of a dislocation was identified.Metal transfer is an indicative of the device coming in contact with the cup as a consequence of a dissociation between the altrx neut 32idx48od and the unknown hip acetabular cup.Furthermore, audible sound can be confirmed as well, as this condition can happen as a consequence of the dissociation.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the dlt ts cer hd 12/14 32mm +9 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4), 2) date of manufacture: 17/jun/2021, 3) any anomalies or deviations identified in dhr: no.4) expiry date: 31/may/2026, 5) ifu reference: (b)(4).

Brand Name
DLT TS CER HD 12/14 32MM +9
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18815712
Report Number1818910-2024-04826
Device Sequence Number4324878
Product Code KWA
UDI-Device Identifier10603295033486
UDI-Public(01)10603295033486(17)260531(10)9768351
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number136532730
Device Lot Number9768351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/25/2024
05/16/2024
10/09/2024
10/14/2024
10/17/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/29/2024
05/16/2024
10/11/2024
10/15/2024
10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 32IDX48OD.; UNKNOWN HIP ACETABULAR CUP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown